EconPapers    
Economics at your fingertips  
 

Stochastic Rationality and Möbius Inverse

Antoine Billot and Jacques Thisse

Post-Print from HAL

Abstract: Discrete choice theory is very much dominated by the paradigm of the maximization of a random utility, thus implying that the probability of choosing an alternative in a given set is equal to the sum of the probabilities of all the rankings for which this alternative comes first. This property is called stochastic rationality. In turn, the choice probability system is said to be stochastically rationalizable if and only if the Block-Marschak polynomials are all nonnegative. In the present paper, we show that each particular Block-Marschak polynomial can be defined as the probability that the decision-maker faces the loss in flexibility generated by the fact that a particular alternative has been deleted from the choice set.

Keywords: Stochastic rationality; Möbius inverse; Choice context (search for similar items in EconPapers)
Date: 2005-09
References: Add references at CitEc
Citations:

Published in International Journal of Economic Theory, 2005, 1 (3), pp.211-217. ⟨10.1111/j.1742-7363.2005.00013.x⟩

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Journal Article: Stochastic rationality and Möbius inverse (2005) Downloads
Working Paper: Stochastic rationality and Möbius inverse (2002) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:halshs-00754062

DOI: 10.1111/j.1742-7363.2005.00013.x

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-22
Handle: RePEc:hal:journl:halshs-00754062